What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 6, 1:49 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 6, 1:49 AM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 AM EDT Sun Apr 6 2025
...New 06Z Aviation Discussion...
.SHORT TERM...
(This evening through Sunday)
Issued at 348 PM EDT Sat Apr 5 2025
Key Messages:
- Near record or record warmth continues this afternoon. Record highs
are a bit warmer at most locations than those for yesterday,
so may not quite get there.
- Cold front will bring storms to the area tomorrow. A Slight
Risk (level 2 of 5) is in effect for north and parts of west
central Georgia. Primary concerns are damaging winds and a
quick spin up tornado or two.
- A Flood Watch is in effect for portions of north and west
central Georgia from 8 am to Sunday to 8pm Monday. Rainfall of
2-4" with isolated amounts up to 5" will be possible. A Slight
Risk (Level 2 of 4) is in effect for flash flood potential.
Forecast:
Today is, all things considered, a relatively quiet day. Afternoon
cumulus field has taken off with the boundary layer mixing happening
across the CWA. Morning sounding showed capping inversion aloft
between 700mb and 850mb with a very warm upper level temperature
profile above that. Not expecting any storms to be able to get
going today given the profiles in place. With plenty of sunshine
peaking through the cu field, afternoon temperatures are off to
the races getting well into the 80s across basically the entire
state outside some elevated locations. Temps should top out in the
mid to upper 80s, with a few 90s possible in especially east
central Georgia. This will bring us knocking on the door of a few
daily high temperature records, but these are a bit higher than
yesterday and we may not quite reach them at our climate sites.
Still, it's plenty warm out there.
Tonight will finally see the upper level system that has been
torturing the middle of the country with repeated rounds of severe
weather and flooding rainfall begin to progress to the east. Aloft,
system is finally getting pushed by a rossby wave break to the north
and system pushing into the west coast going into Sunday. At the
surface, an ongoing line of convection overnight is expected to
approach NW GA by the morning hours. Models vary on the exact
timing, but cold pool driven line pushes in and then stalls in and
around the metro on most 12Z hires models. Rain and storms set up
across the state for most of the day, before slowly pushing to the
east overnight as the upper level forcing catches up to the line and
swings the actual front through. This brings two threats - severe
weather and flooding.
For the severe weather - the good news on this front is that the
limiting factor appears to be the instability, despite having the
system pushing through during what would be peak daytime heating.
Probability of seeing greater than 500 J/kg of instability is 50% or
greater generally along and south of I-20. Any probabilities of
greater than 1000 J/kg are limited to only west central Georgia.
This is in part because trough approaching the area has strong
positive tilt, keeping upper levels quite warm. Instability will be
difficult to achieve even in the afternoon heating, and ongoing
convective blow off may limit daytime heating near the slowly moving
line of storms. Low level jet does show some strength however, and
shear profiles will permit for some rotation with the strongest
updrafts. Some damaging wind segments will be possible, and QLCS or
even transient supercell structures may be able to form, bringing a
small tornado threat with it.
For the flooding - concerns are growing here. 12Z suite of HREF
paints quite the stripe of rainfall right along the I-85 corridor as
nearly all the convective guidance stalls the initial convective
push right over that area. This leads to repeated rounds of heavy
rainfall as new storms are able to form along the outflow
boundary/cold pool left in place from the morning to early
afternoon, which continues into the overnight hours. HREF LPMM
highlights this as well, showing areas along the same corridor
with greater than 4", and widespread 2-4". This is in line with
90th percentile showing widespread 4-5" across much of metro
Atlanta. This amount of rainfall will definitely lead to flooding
and flash flooding concerns if it does come to fruition. Some
potential "failure modes" (in other words, ways in which the flood
threat doesn't pan out) could be if the stall doesn't end up
happening, or if it happens in a different location, such as much
further south past the fall line where soils can take a lot more
rain. All that said, a Flood Watch has been issued for this
potential threat across portions of north Georgia and west
Georgia. Rain may continue well into the night and Sunday and even
into Monday, which is covered below.
Lusk
&&
.LONG TERM...
(Monday morning through next Friday)
Issued at 348 PM EDT Sat Apr 5 2025
Key Messages:
-Flooding concerns across portions of north-central GA on
Monday as a result of a slow-moving/stalled frontal system
-Cooler temperatures return through mid-week and frost development
will need to be monitored particularly on Wednesday morning
-Temperatures moderate late in the week and another chance of
rain will be possible between Thursday and Friday
Forecast:
Periods of heavy rainfall, lingering flooding, and thunderstorms
will likely be ongoing at the start of the long term period (Monday)
as a slow-moving (likely stalled cold front) will be present over
parts of North and Central GA. Strong southerly to southwesterly
flow will be pumping additional moisture in an already moist
environment. Forecast PWs will be on the order of 1.3 to 1.8 inches
for much of Central Georgia. The progression of this system has
trended slower with this forecast update and as a result many of the
hi-res guidance are painting slightly higher forecast rain totals --
particularly over portions of west-central and north-central GA.
It's not until a shortwave swinging through the Midwest and Ohio
Valley that pushes the frontal system completely through our area
Monday night into Tuesday. Up until that point, the combined effects
of the stalled boundary and moisture being pumped into the region by
S/SW flow will continue to result in a flooding threat for parts of
north-central GA on Monday. Any risk for flash flooding may linger
early in the day on Monday at which point (if not already) things
will transition to more of a river flood threat as rivers will begin
to respond to heavy rainfall. As we know, any training (persistence)
of storms over a particular area is likely to cause problems
particularly for low-lying, poor drainage and/or urban areas. Given
these signals a Flood Watch was issued with this forecast package
and will be in effect through Monday evening. Adjustments to the
watch (expansions, etc.) will be considered as we continue to get
more data. Stay tuned...
There is also a secondary severe risk on Monday primarily during the
afternoon/early evening. SPC still paints a Marginal Risk (1/5) for
portions of our far southeast on Monday. If storms are able to get
going -- ample moisture ahead of the stalled front, frontal forcing,
and decent deep layer shear will support an isolated damaging wind
gust threat. The primary limiting factor will be the extent of cloud
cover and the impact that has to available instability.
Notably cooler conditions will be felt behind the cold front as a
result of high pressure and quasi zonal flow in the mid levels.
Forecast highs will be in the 60s with overnight lows dropping back
down into the low 40s to 30s through Wednesday. Potential for frost
will need to be monitored particularly Tuesday night/Wednesday
morning given strong radiational cooling (light winds + mostly clear
skies).
We may get another shot of rain and a few thunderstorms later in the
week -- between Thursday and Friday -- as a 500mb shortwave dives
southward through the Plains. Temperatures mid to late week will be
more seasonal with forecast highs in the 60s/70s and forecast lows
in the 40s/50s.
07
&&
.AVIATION...
(06Z TAFS)
Issued at 237 AM EDT Sun Apr 6 2025
Increasing clouds, showers and thunderstorms, and gusty winds this
TAF period. Already beginning to see some gusty SW winds ahead of
the incoming frontal boundary. Will see showers and thunderstorms
move into the ATL area TAF sites between 16z to 19z and continue
through the end of the TAF set. Winds will stay out of the SW with
speeds increasing into the 10-14kt range with gust to 25kt this
afternoon and evening. Will see VSBYs diminish into the MVFR range
with the SHRA/TSRA also. Ceilings are VFR now but will get down
into the MVFR range around sunrise and may see some IFR levels in
and around any stronger storms.
//ATL Confidence...06Z Update...
Confidence medium to high on all elements
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 82 59 66 42 / 70 90 70 10
Atlanta 80 57 63 44 / 80 100 60 0
Blairsville 71 53 61 35 / 90 90 50 0
Cartersville 78 53 63 39 / 90 80 30 0
Columbus 84 58 66 43 / 70 90 70 0
Gainesville 78 58 64 43 / 90 90 60 0
Macon 86 61 69 44 / 40 80 80 20
Rome 76 53 61 39 / 100 70 20 0
Peachtree City 81 56 64 41 / 80 100 60 0
Vidalia 89 69 79 49 / 0 20 100 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 8 AM EDT this morning through Monday evening
for GAZ001>005-007-011>014-019>023-025-030>037-041>050-052>060-
066>071-078-079-089-090.
&&
SHORT TERM...Lusk
LONG TERM....07
AVIATION...01Hazardous weather outlook, Apr 5, 9:05 PM EST, 6 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1005 PM EDT Sat Apr 5 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1005 PM EDT Sat Apr 5 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Tonight...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Thunderstorms are expected to spread into north and central
Georgia on Sunday and continue through Monday morning. Some
storms may become strong to severe, capable of producing damaging
winds, locally heavy rainfall, and frequent lightning. A brief
tornado also cannot be ruled out.
A Flood Watch will be in effect from Sunday morning through Monday
evening as a result of periods of heavy rainfall and the potential
for flash flooding.
Frost and freeze concerns may develop across portions of north
Georgia Tuesday night into Wednesday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather/flooding through the web by
going to weather.gov/atlanta. Please relay any information about
observed severe weather to the NWS while following all local and
state guidelines.
In the hours before
Special weather statement, Apr 6, 1:27 AM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 AM EDT Sun Apr 6 2025
GAZ001-002-060700-
Walker GA-Dade GA-
227 AM EDT Sun Apr 6 2025
...Strong thunderstorms will impact portions of north central Walker
and northern Dade Counties through 300 AM EDT...
At 227 AM EDT, a line of strong thunderstorms was along a line
extending from Cartwright to Jasper to near Bass, and moving east at
35 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Fairview, Stephensville, Lookout Mountain, Chattanooga Valley,
Chattanooga Valley, New England, Morganville, Trenton, Hooker, Cole
City, Wildwood, and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8526 3497 8527 3493 8529 3484 8558
3498 8560
TIME...MOT...LOC 0627Z 282DEG 30KT 3526 8548 3506 8564 3490 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 2:18 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 AM EDT Sun Apr 6 2025
GAZ002>004-060745-
Whitfield GA-Catoosa GA-Walker GA-
318 AM EDT Sun Apr 6 2025
...A strong thunderstorm will impact portions of Catoosa,
northeastern Whitfield and north central Walker Counties through 345
AM EDT...
At 318 AM EDT, a strong thunderstorm was over Blue Spring, or 7 miles
west of Ringgold, moving east at 50 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Chickamauga, Lakeview, Indian Springs, Varnell, Graysville, Blue
Spring, Fort Oglethorpe, Ringgold, Fairview, Boynton, Cohutta, Tunnel
Hill, Chattanooga Valley, and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8482 3479 8493 3487 8534 3498 8534
TIME...MOT...LOC 0718Z 274DEG 42KT 3489 8525
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 2:31 AM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 AM EDT Sun Apr 6 2025
GAZ001-002-004-011-060800-
Chattooga GA-Whitfield GA-Walker GA-Dade GA-
331 AM EDT Sun Apr 6 2025
...Strong thunderstorms will impact portions of west central
Whitfield, Walker, southwestern Dade and northern Chattooga Counties
through 400 AM EDT...
At 330 AM EDT, a line of strong thunderstorms was along a line
extending from near Rising Fawn to near Mentone to near Fort Payne,
and moving east at 40 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Naomi, Center Post, Subligna, Suttles Mill, Noble, La Fayette,
Summerville, Lyerly, Linwood, Lafayette, Menlo, Villanow, Cloudland,
Berryton, Cloudland Canyon State Park, Cooper Heights, and Trion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3483 8549 3478 8520 3477 8520 3477 8514
3476 8507 3454 8518 3438 8544 3440 8549
3470 8555
TIME...MOT...LOC 0730Z 277DEG 35KT 3476 8546 3460 8555 3451 8571
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 2:57 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 AM EDT Sun Apr 6 2025
GAZ004>007-060830-
Gilmer GA-Whitfield GA-Murray GA-Fannin GA-
357 AM EDT Sun Apr 6 2025
...Strong thunderstorms will impact portions of northwestern Gilmer,
Murray, southeastern Whitfield and northwestern Fannin Counties
through 430 AM EDT...
At 357 AM EDT, a line of strong thunderstorms was along a line
extending from Parksville to Cisco to near Mill Creek, and moving
southeast at 40 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Crandall, Carters, Tails Creek, Sumac, Ramhurst, Jones Mill, Higdon,
Gregory, Cohutta Wilderness, Tilton, Epworth, Eton, Conasauga Lake,
Tennga, Dawnville, Dalton, Cisco, Mountaintown, Fort Mountain State
Park, and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 1100 AM EDT for northwestern
Georgia.
&&
LAT...LON 3499 8435 3480 8443 3459 8470 3460 8473
3461 8473 3461 8472 3462 8472 3462 8474
3461 8475 3461 8478 3470 8505 3471 8505
3495 8480 3499 8478
TIME...MOT...LOC 0757Z 292DEG 33KT 3510 8466 3493 8474 3470 8500
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 6, 3:01 AM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 AM EDT Sun Apr 6 2025
GAZ002-004-005-011-012-019-060830-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
401 AM EDT Sun Apr 6 2025
...Strong thunderstorms will impact portions of west central Murray,
central Floyd, southern Whitfield, southeastern Walker, northwestern
Gordon and Chattooga Counties through 430 AM EDT...
At 401 AM EDT, a line of strong thunderstorms was along a line
extending from near Mill Creek to Center Post to near Broomtown, and
moving east at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Naomi, Center Post, Subligna, Suttles Mill, Tidings, Summerville,
Lake Marvin, Tilton, Lyerly, Mill Creek, Menlo, Villanow, Berryton,
Chattoogaville, Everett Springs, James H. Floyd State Park, Trion,
Holland, Dalton, and La Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 1100 AM EDT for northwestern
Georgia.
&&
LAT...LON 3459 8542 3477 8516 3477 8515 3479 8513
3472 8484 3451 8510 3426 8532 3430 8547
3449 8551
TIME...MOT...LOC 0801Z 279DEG 26KT 3476 8511 3461 8534 3438 8556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257540, 1257541, 1257542, 1257543, 1257544, 1257545, 1257546, 1257547, 1257548, 1257549, 1257550, 1257551, 1257552, 1257554, 1257555, 1257556, 1257559, 1257557, 1257561, 1257563, 1257564, 1258750, 1258753, 1258754, 1258758, 1258761, 1258764.